MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ARTICULATOR INJECTION NEEDLE; BIOPSY NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. ARTICULATOR INJECTION NEEDLE; BIOPSY NEEDLE
Model Number 00711807
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure which included use of the articulator injection needle, the needle tip could not be withdrawn into the device.Another articulator injection needle was utilized to complete the procedure.No report of patient harm.
 
Additional Manufacturer Narrative
The device subject of the report is being returned to steris endoscopy for evaluation.The instructions for use provides the following information when using the articulator - injection needle, "for articulator & carr-locke injection needles only: carefully remove the tip protector from the distal tip of the needle.Actuate the proximal luer back and forth, visually observing the needle being adequately advanced from the device's distal end.The spring-loaded handle assists in needle retraction; however, always visually check the retraction as well.Note: do not stretch the device because stretching may cause the needle projection length to be altered.To lock the needle in the out position, gently press the proximal luer until it meets the handle's luer, and then slowly twist the proximal luer clockwise until the two luers are fully engaged." the device history record was reviewed, and no abnormalities were identified.A three-year complaint review for this product indicates this to be an isolated occurrence.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The articulator injection needle subject of the event was returned for evaluation.Evaluation results confirmed that the needle was not retracting as stated in the reported event.Steris offered in-service training on the proper use and operation of the articulator injection needle however, the user facility declined.No additional issues have been reported.

Brand Name
ARTICULATOR INJECTION NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key16254438
Report Number1528319-2023-00003
Device Sequence Number14821046
Product Code FCG
UDI-Device Identifier00724995180850
UDI-Public00724995180850
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711807
Device Catalogue Number00711807
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown